Going off meds

I’ve decided to tapper out of my Abilify. The decision came after a lot of thought and a chat with my doctor. Since I’m in the mild end of the spectrum anyways, he didn’t seem too concerned. I have a uni degree, a family, a mortgage and a job so my function level with or without meds is still pretty high for someone with schizotypy. That that doesn’t mean that I’m not affected by not having the meds. But as the song goes; the drugs don’t work.

For a while now some of my sense of the unreal has come back and I’m starting to think that that side effects are worse than what good it does for me. Like the excessive weight gain and the fact that I feel ten percent more stupid. And that’s probably the worst, because one thing is becoming fat – but fat and dumb. That’s just too much for me too handle. And since my sense of the unreal isn’t going away anyways like it did last time I was on 15 mg of Abilify, I’ve decided to tapper out slowly so I don’t shock my system.

Progress so far…

First few days on 10 mg of Abilify – worst heat trips and I felt like I had had 20 espressos. My body was on edge and in withdrawal. Head aches and more(!) weight gain.

After about two week- still weight gain and occasional heat trips but the buzzing is gone.

The plan is to take one pack at 10 mg (56 days) and then go down to 5 mg. Hopefully it will go more smoothly next time i tapper down.

If you’ve had similar experiences, please share in the comments.:)


You may also like

Leave a Reply

Your email address will not be published. Required fields are marked *